MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC P/S CAM MODULE SZ 4; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII SPC P/S CAM MODULE SZ 4; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Model Number 71433364
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka when the doctor was putting the trap door piece for the gii spc p/s cam module sz 4, part of it snapped off.Instruments inside the patient.Surgeon caught the piece and removed it from the wound.The procedure was completed without delay by changing the surgical technique.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that this case reports that during a tka surgery, part of the trap door piece for the gii spc p/s cam module snapped off while inside the patient.Per complaint details, the surgeon caught the piece and removed it from the wound.The procedure was completed without delay, with a change in surgical technique.No patient injury or other complications were reported.Therefore, no further clinical assessment is warranted.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC P/S CAM MODULE SZ 4
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11449992
Report Number1020279-2021-01955
Device Sequence Number3513550
Product Code MBH
UDI-Device Identifier00885556032831
UDI-Public00885556032831
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71433364
Device Catalogue Number71433364
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;